Volume 13, issue 6 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Cyclotomic associators and finite type invariants for tangles in the solid torus

Adrien Brochier

Algebraic & Geometric Topology 13 (2013) 3365–3409

The universal Vassiliev–Kontsevich invariant is a functor from the category of tangles to a certain graded category of chord diagrams, compatible with the Vassiliev filtration and whose associated graded functor is an isomorphism. The Vassiliev filtration has a natural extension to tangles in any thickened surface M × I but the corresponding category of diagrams lacks some finiteness properties which are essential to the above construction. We suggest to overcome this obstruction by studying families of Vassiliev invariants which, roughly, are associated to finite coverings of M. In the case M = , it leads for each positive integer N to a filtration on the space of tangles in × I (or “B–tangles”). We first prove an extension of the Shum–Reshetikhin–Turaev Theorem in the framework of braided module category leading to B–tangles invariants. We introduce a category of “N–chord diagrams”, and use a cyclotomic generalization of Drinfeld associators, introduced by Enriquez, to put a braided module category structure on it. We show that the corresponding functor from the category of B–tangles is a universal invariant with respect to the N filtration. We show that Vassiliev invariants in the usual sense are well approximated by N finite type invariants. We show that specializations of the universal invariant can be constructed from modules over a metrizable Lie algebra equipped with a finite order automorphism preserving the metric. In the case the latter is a “Cartan” automorphism, we use a previous work of the author to compute these invariants explicitly using quantum groups. Restricted to links, this construction provides polynomial invariants.

surface knots, finite type invariants, quantum invariants, knot theory, Vassiliev invariants, quantum algebra, links in solid torus
Mathematical Subject Classification 2010
Primary: 57M25
Secondary: 17B37
Received: 18 September 2012
Revised: 17 April 2013
Accepted: 23 April 2013
Published: 10 October 2013
Adrien Brochier
Université de Genève
Bd du Pont-d’Arve 40
CH-1211 Geneve